Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 22, NWS Fort Worth, TX

January 26, 2012Comanche County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 26, 2012, 7:04 AM CST for Comanche County, Texas. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 7:04 AM CST (13:04 UTC)
Expired
Jan 26, 2012, 6:59 PM CST
In force
12 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon River near DeLeon (DLLT2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WGUS44 KFWD 261304
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
704 AM CST THU JAN 26 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  LEON RIVER NEAR DELEON AFFECTING COMANCHE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC093-270104-
/O.NEW.KFWD.FL.W.0022.120126T1304Z-120127T0600Z/
/DLLT2.1.ER.120126T0830Z.120126T1215Z.120126T1800Z.NO/
704 AM CST THU JAN 26 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR THE LEON RIVER NEAR DELEON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 630 AM THURSDAY THE STAGE WAS 12.38 FEET. 
* FLOOD STAGE IS 12 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE TO RECEDE AND FALL BELOW FLOOD 
  STAGE BY THURSDAY AFTERNOON.
* AT 12 FEET MINOR OUT OF BANK FLOODING CAN BE EXPECTED AROUND THE SH 
  16 BRIDGE. FARM AND RANCH LAND...ALONG WITH A FEW MINOR RURAL ROADS
  NEAR THE RIVER...WILL BEGIN TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON OCT 19 2002.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

LEON RIVER
  DELEON              12   12.4  THU 06 AM    4.8   2.7   2.5   2.4

$$
2 follow-up statements
896 
WGUS84 KFWD 261425
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
825 AM CST THU JAN 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY 

  LEON RIVER NEAR DELEON AFFECTING COMANCHE COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC093-270225-
/O.CON.KFWD.FL.W.0022.000000T0000Z-120127T0600Z/
/DLLT2.1.ER.120126T0830Z.120126T1215Z.120126T1800Z.NO/
825 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR THE LEON RIVER NEAR DELEON.
* AT 730 AM THURSDAY THE STAGE WAS 12.38 FEET. 
* FLOOD STAGE IS  12 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* AT 12 FEET MINOR OUT OF BANK FLOODING CAN BE EXPECTED AROUND THE SH 
  16 BRIDGE. FARM AND RANCH LAND...ALONG WITH A FEW MINOR RURAL ROADS
  NEAR THE RIVER...WILL BEGIN TO FLOOD. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

LEON RIVER
  DELEON              12   12.4  THU 07 AM    4.8   2.7   2.5   2.4

$$

TXC293-270225-
/O.EXT.KFWD.FL.W.0020.000000T0000Z-120127T1054Z/
/GRST2.1.ER.120125T1807Z.120126T0600Z.120126T2254Z.NO/
825 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 0815 AM THURSDAY THE STAGE WAS 8.55 FEET. 
* FLOOD STAGE IS 7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY LATE THURSDAY AFTERNOON.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

NAVASOTA RIVER
  GROESBECK            7    8.6  THU 08 AM    4.6   2.7   2.5   1.9

$$
080 
WGUS84 KFWD 270059
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CST THU JAN 26 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  BRAZOS RIVER NEAR DENNIS AFFECTING PARKER COUNTY
  LEON RIVER NEAR DELEON AFFECTING COMANCHE COUNTY
  NAVASOTA RIVER ABOVE GROESBECK AFFECTING LIMESTONE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC367-270129-
/O.CAN.KFWD.FL.W.0024.000000T0000Z-120127T1342Z/
/DNNT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 PM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BRAZOS RIVER NEAR DENNIS.
* AT 0630 PM THURSDAY THE STAGE WAS 17.87 FEET. 
* FLOOD STAGE IS 21 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.4 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO NEAR 9 FEET BY SATURDAY MORNING.

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

BRAZOS RIVER
  DENNIS              21   17.9  THU 06 PM   11.1   8.0   6.0   4.5

$$

TXC093-270129-
/O.CAN.KFWD.FL.W.0022.000000T0000Z-120127T0600Z/
/DLLT2.1.ER.120126T0830Z.120126T1215Z.120126T1648Z.NO/
659 PM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE LEON RIVER NEAR DELEON.
* AT 0630 PM THURSDAY THE STAGE WAS 8.64 FEET. 
* FLOOD STAGE IS 12 FEET. 
* FELL BELOW FLOOD STAGE AT 11 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 3 FEET BY 
  SATURDAY MORNING.

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

LEON RIVER
  DELEON              12    8.6  THU 06 PM    3.1   2.6   2.5   2.4

$$

TXC293-270129-
/O.CAN.KFWD.FL.W.0020.000000T0000Z-120127T1054Z/
/GRST2.1.ER.120125T1807Z.120126T0600Z.120126T2345Z.NO/
659 PM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE NAVASOTA RIVER ABOVE GROESBECK.
* AT 0631 PM THURSDAY THE STAGE WAS 6.84 FEET. 
* FLOOD STAGE IS 7 FEET. 
* FELL BELOW FLOOD STAGE AT 6 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 4 FEET BY 
  SATURDAY MORNING.

&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   MON

NAVASOTA RIVER
  GROESBECK            7    6.8  THU 07 PM    4.2   3.0   2.2   1.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 26, 5:55 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 26, 5:55 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
555 AM CST THU JAN 26 2012

.AVIATION...
DRIER AIR IN THE LOW LEVELS IS FILTERING IN FROM THE NORTHWEST
RESULTING IN CLEARING OF THE IFR CIGS FROM NW TO SE ACROSS THE
METROPLEX. KDAL MAY HAVE IFR FOR ANOTHER HOUR OR TWO...BUT
OTHER SITES SHOULD HAVE VFR CIGS. OTHERWISE...BAND OF WRAP AROUND
LIGHT RAIN WILL MOVE THROUGH THE REGION...BUT BEGIN TO DISSIPATE
AND/OR VACATE THE TAF SITES BY 15Z. WITH THE RAIN...EXPECT SOME
MVFR VSBY. WACO WILL MISS OUT ON THE -RA IT LOOKS LIKE...BUT
CONTEND WITH MVFR CIGS FOR THE NEXT COUPLE OF HOURS.

OTHERWISE VFR CONDITIONS WILL PREVAIL EVERYWHERE BY 15Z-16Z WITH
SKIES CLEARING. NW WINDS OF 15-20KT EXPECTED THIS AFTERNOON...
DECREASING TO LESS THAN 5 KT AFTER SUNSET. WINDS WILL BECOME VERY
LIGHT AND FROM THE SOUTHWEST LATER TONIGHT. SOME CONCERN FOR BR
WITH LIGHT WINDS/CLEAR SKIES/DAMP GROUNDS...BUT MOISTURE LOOKS TOO
THIN AFTER A DAY OF STRONG NW WINDS. BUT MAY BE SOMETHING TO KEEP
AN EYE ON.

TR.92

&&

.PREV DISCUSSION... /ISSUED 323 AM CST THU JAN 26 2012/
A BAND OF LIGHT TO MODERATE RAIN WILL PROGRESS STEADILY EASTWARD
ACROSS NORTH TEXAS THIS MORNING ALONG THE PATH OF AN UPPER LEVEL
LOW. MOST OF THE RAIN HAS OCCURRED OVER THE WESTERN HALF OF THE
REGION OVERNIGHT. ACTIVITY SHOULD BECOME FOCUSED ALONG THE
INTERSTATE 35 CORRIDOR DURING THE EARLY TO MID MORNING
HOURS...THEN OVER THE EASTERN COUNTIES LATE THIS MORNING AND THIS
AFTERNOON. RAINFALL TOTALS ARE BEING OVER-ESTIMATED BY AREA RADARS
AS A RESULT OF BRIGHT BANDING. HOWEVER...DUE TO THE SLOW MOVEMENT
OF THE SYSTEM AND THE NORTH-TO-SOUTH TRAINING OF THE PRIMARY RAIN
BAND...ADDITIONAL RAINFALL TOTALS OF BETWEEN A QUARTER AND HALF AN
INCH COULD AGGRAVATE PREVIOUSLY FLOODED AREAS FOR A FEW HOURS THIS
MORNING. THIS WOULD BE SHORT LIVED THOUGH AS THE COMPLEX IS
EXPECTED TO PICK UP SPEED AND WEAKEN THIS AFTERNOON AS IT SHOVES
OFF TO THE EAST.

CLOUDS WILL SUBSEQUENTLY ERODE FROM WEST TO EAST ALLOWING
TEMPERATURES TO WARM A FEW DEGREES THIS AFTERNOON. WENT WITH HIGH
TEMPS AROUND 60 WEST OF I-35/35W WHERE MORE SUN IS EXPECTED. CLOUDS
AND CONTINUED CAA WILL KEEP HIGHS IN THE 50S ELSEWHERE. CLEAR
SKIES AND RADIATIONAL COOLING WILL THEN ALLOW TEMPERATURES TO COOL
INTO THE 30S TONIGHT.

A BRIEF WARM-UP INTO THE 60S IS EXPECTED AREA-WIDE TOMORROW
BEFORE ANOTHER COLD FRONT PUSHES SOUTH THROUGH THE AREA TOMORROW
EVENING. SEASONABLY COOL CONDITIONS ARE THEN EXPECTED OVER THE
WEEKEND AS A DRY AIRMASS SPREADS IN FROM THE NORTHWEST AND HIGH
PRESSURE SETTLES IN AT THE SURFACE. A SHORTWAVE TROUGH WILL
DEVELOP IN THE NORTHWESTERLY FLOW ALOFT AND SLIDE SOUTHEAST ACROSS
THE CENTRAL U.S. ON TUESDAY. MOISTURE WILL BE LIMITED WITH THIS
SYSTEM... AND RAIN CHANCES AT THIS TIME APPEAR TOO LOW TO
MENTION IN THE EXTENDED FORECAST AS WE HEAD THROUGH THE END OF
THE MONTH.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  38  65  37  55 /  40  10   0   5   0
WACO, TX              59  35  64  39  58 /  40  10   0   5   0
PARIS, TX             57  36  61  35  54 /  40  10   0   5   0
DENTON, TX            58  33  64  35  52 /  40   5   0   5   0
MCKINNEY, TX          56  35  62  36  56 /  40  10   0   5   0
DALLAS, TX            58  39  64  38  57 /  40  10   0   5   0
TERRELL, TX           57  36  62  38  55 /  40  10   0   5   0
CORSICANA, TX         57  38  64  40  56 /  40  10   0   5   0
TEMPLE, TX            60  36  67  40  54 /  40  10   0   5   0
MINERAL WELLS, TX     60  33  65  35  55 /  30   5   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jan 26, 3:33 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
333 AM CST THU JAN 26 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270945-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
333 AM CST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:02 PM CSTRiver Flood WarningFWDDelta, Hopkins9 hr
Jan 26, 9:03 AM CSTRiver Flood WarningFWDWise23 hr
Jan 26, 11:28 AM CSTRiver Flood WarningFWDParker8 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.